Alert archive / Florida / Red Flag Warnings in 2017

Red Flag Warning 22, NWS Tampa Bay, FL

May 26, 2017Highlands County, Polk County, Florida

NWS Tampa Bay, FL issued this red flag warning at May 26, 2017, 5:44 PM EDT for Highlands County, Polk County, Florida. It took effect at May 27, 2017, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2017, 5:44 PM EDT (21:44 UTC)
In effect from
May 27, 2017, 12:00 PM EDT
Expired
May 27, 2017, 7:00 PM EDT
In force
7 hr
Issued by
NWS Tampa Bay, FL

Counties Highlands County, FL, Polk County, FL

The radar

The Tampa radar (KTBW), 87 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2017-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2017-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

496 
WWUS82 KTBW 262144
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
544 PM EDT Fri May 26 2017

...RED FLAG WARNING NOW IN EFFECT FOR SATURDAY DUE TO LONG 
DURATIONS OF LOW HUMIDITY AND HIGH ERC VALUES...

.High pressure across the region will provide warm and dry
conditions which along with high high ERC values will support red 
flag conditions across Polk and Highlands counties. 

FLZ052-272300-
/O.UPG.KTBW.FW.A.0003.170527T1600Z-170527T2300Z/
/O.NEW.KTBW.FW.W.0022.170527T1600Z-170527T2300Z/
Polk-
544 PM EDT Fri May 26 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT SATURDAY FOR
LONG DURATIONS OF LOW HUMIDITY AND HIGH ERC VALUES

The National Weather Service in Tampa Bay Area - Ruskin FL has 
issued a Red Flag Warning, which is in effect from noon to 7 PM 
EDT Saturday. The Fire Weather Watch is no longer in effect. 


* AFFECTED AREA...Polk County.

* WIND...West at 4 to 10 MPH.

* HUMIDITY...25 to 35 percent.

* ERC...41.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

FLZ057-272300-
/O.NEW.KTBW.FW.W.0022.170527T1600Z-170527T2300Z/
Highlands-
544 PM EDT Fri May 26 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT SATURDAY FOR
LONG DURATIONS OF LOW HUMIDITY AND HIGH ERC VALUES...

The National Weather Service in Tampa Bay Area - Ruskin FL has 
issued a Red Flag Warning, which is in effect from noon to 7 PM 
EDT Saturday. 

* AFFECTED AREA...Highlands.

* WIND...West at 4 to 10 MPH

* HUMIDITY...25 to 35 percent

* ERC...37

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 26, 2:35 PM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, May 26, 2:35 PM EDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
235 PM EDT Fri May 26 2017

.SHORT TERM (Rest of today - Saturday)...
Aloft early this afternoon a ridge stretched from Mexico to
the Upper Great Lakes while a low on the New England coast
troughed down the eastern seaboard to the GA/FL line. At the
surface a frontal boundary arced from the Upper Midwest
down through the southern plains then back up through the
central Rockies to the Great Basin. High pressure centered
in the northeast Gulf of Mexico sprawled across the
remainder of the Gulf waters and up into the Deep South. An
old frontal boundary south of the Florida Keys extended
across the northern Bahamas to the open Atlantic.

Going into the weekend - The western upper ridge shifts eastward...
from the central Gulf of Mexico to the lower Great Lakes...with a
warm stable and dry west to northwest flow above the area. Model
PWAT values range from about 0.5 inches to just under 1.5 inches...
with the highest amounts confined to the far south. The
Gulf surface high continues and merges with an Atlantic
ridges that builds westward Sat...keeping light flow level
flow in place and dominated by afternoon sea breezes.

The drier air will allow one more coolish night with temperatures
near to just below normal. Clear to mostly clear skies Sat along the
ridge aloft will permits the highs to be around or above normal.
But coastal locations a bit lower than inland due to the sea breeze.

.LONG TERM (Saturday Night - Friday)...
Upper level ridging over the eastern Gulf and surface high pressure
from the western Atlantic extending west into the eastern Gulf at
the start of the period will provide pleasant dry weather across the
entire forecast area through the remainder of the weekend and into
Memorial day with mainly clear skies, very warm temperatures, and a
light westerly wind flow. Overnight low temperatures will range from
the upper 60s over inland locations, to the lower 70s along the
coast, while daytime highs on Sunday and Monday will climb into the
upper 80s to lower 90s along the coast, and mid to upper 90s inland.

During late Monday and continuing through Friday the upper level
ridge will shift east into the Atlantic and will become aligned
southwest to northeast from the southern Florida peninsula into the
western Atlantic, as the surface high sets up from the western
Atlantic west across the south central peninsula through Tuesday,
before drifting north to be across the north-central peninsula
Wednesday through Friday with a light southeast wind flow developing.

Similar to yesterday models show a slow increase in moisture through
the period which will lead to increasing chances (Pops 20 to 30
percent on Tuesday, then 30-50 percent Wednesday through Friday) for
diurnal sea breeze driven showers and thunderstorms across the
region each day during the afternoon and early evening hours with
the highest rain chances expected to be over inland sections each
afternoon as the east and west coast sea breeze boundaries move
inland.

Temperatures will run above normal through the period with overnight
lows generally in the lower to mid 70s, with daytime highs climbing
into the upper 80s to around 90 along

&&

.AVIATION...
26/18Z-27/18Z. VFR. SKC...although southern terminals may see a FEW
CU/SC in the afternoon. Light variable/NE winds...except shifting to
westerly at modest speeds during the afternoon.

&&

.MARINE...
Relaxed high pressure continues across the waters through midweek
with light winds and an onshore shift during afternoon sea breezes.
A moistening airmass will introduce some showers and thunderstorms
later in the period...resulting in briefly higher winds and seas.

&&

.FIRE WEATHER...
High pressure sprawls across the state for the next few days. This
keeps dry air in place through Sat with several counties seeing long
durations of low RH. However currently only Polk County has
a critically high ERC values and they have Fire Weather Watch
in place for Sat. A slow increase in humidity begins with no
low RH concerns expected.

&&

.Preliminary Point Temps/PoPs...
TPA  69  87  73  89 /   0   0   0   0
FMY  71  93  72  92 /   0   0   0   0
GIF  66  93  69  95 /   0   0   0   0
SRQ  68  87  71  87 /   0   0   0   0
BKV  58  90  63  90 /   0   0   0   0
SPG  72  86  74  87 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Fire Weather Watch from Saturday afternoon through
     Saturday evening for Polk.

Gulf waters...None.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/Rude
LONG TERM/DECISION SUPPORT...57/McMichael
Hazardous weather outlook, May 26, 5:25 AM EDT, 12 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
525 AM EDT Fri May 26 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-262130-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
525 AM EDT Fri May 26 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

...THUNDERSTORM IMPACT...
Scattered afternoon sea breeze thunderstorms are expected for
Tuesday through Thursday. Thunderstorms will be capable of
producing strong gusty winds...locally heavy rains...and frequent
deadly lightning strikes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Hubbard

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 10:55 AM EDTFire Weather WatchTBWPolk7 hr

Nearby

Red Flag Warnings in Florida, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.